Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 31, 2012, 12:03 AM CDT for Seward County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 12:03 AM CDT (05:03 UTC)
- Expired
- May 31, 2012, 12:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
County Seward County, KS
The radar
The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1860 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS83 KDDC 310503 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1203 AM CDT THU MAY 31 2012 KSZ086-310545- SEWARD- 1203 AM CDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEWARD COUNTY... AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KISMET...MOVING SOUTH AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3722 10106 3723 10064 3699 10063 3699 10106 TIME...MOT...LOC 0502Z 359DEG 20KT 3712 10074 $$ 18
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 30, 6:17 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, May 30, 6:17 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 617 PM CDT WED MAY 30 2012 ...UPDATED FOR AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 120 PM CDT WED MAY 30 2012 AS OF 17Z...AN AXIS OF 62-64F DEWPOINTS WERE OBSERVED ACROSS THE EASTERN TEXAS PANHANDLE AND ADJACENT EXTREME WESTERN OKLAHOMA ALONG AND WEST OF THE REMNANT OUTFLOW BOUNDARY FROM LAST NIGHTS OKLAHOMA THUNDERSTORM COMPLEX. TEMPERATURES WERE WARMING INTO THE LOWER 80S ACROSS MUCH OF SOUTHWEST KANSAS ON A SOUTHEAST WIND...ALLOWING SURFACE-BASED CAPE VALUES TO EXCEED 2000 J/KG ALONG THE MOISTURE AXIS. VISIBLE SATELLITE SHOWED A FAIRLY LARGE AREA OF STRATOCUMULUS CLOUDS WITHIN THE MOISTURE AXIS ACROSS MUCH OF SOUTHWEST KANSAS. A LOOK OUT THE WINDOW HERE AT THE WEATHER OFFICE CONFIRMED FAIRLY FLAT LOOKING CUMULUS AS OF 1755 UTC. A WEAK BUT IMPORTANT SURFACE BOUNDARY WAS OBSERVED FROM JUST SOUTH OF RUSSELL, KS WEST-NORTHWESTWARD TO NEAR GOVE, KS. TEMPERATURES NORTH OF THIS BOUNDARY WERE STILL HANGING IN THE LOWER 70S...WITH TEMPERATURES RISING INTO THE LOWER 80S SOUTH OF THE BOUNDARY ACROSS MUCH OF SOUTHWEST KANSAS. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 120 PM CDT WED MAY 30 2012 THE HRRR AND RAP MODELS HAVE SHOWN A PERSISTENT CONVECTIVE INITIATION SIGNAL ACROSS WEST CENTRAL OR SOUTHWEST KANSAS...ROUGHLY IN AN AREA BOUNDED BY KALVESTA-GOVE-NESS CITY-KALVESTA...BY 20 TO 21Z. THIS WOULD SEEM TO MATCH THE LOCATION OF WHERE THE BOUNDARY IS...ALTHOUGH IS A BIT FARTHER SOUTH. IT WOULD SEEM THE BEST AREA FOR CONVECTIVE INITIATION WOULD BE JUST NORTH OF WHERE THE LATEST HRRR RUNS HAVE IT...BUT EITHER WAY CONVECTIVE INITIATION SHOULD OCCUR BY NO LATER THAN 22Z NORTH OF HIGHWAY 50 AND ALONG/SOUTH OF INTERSTATE 70 IN SOUTHWEST/WEST-CENTRAL KANSAS. THE EARLY STAGE OF CONVECTIVE MODE SHOULD BE SUPERCELLULAR WITH SURFACE-BASED CAPE CONTINUING TO INCREASE ABOVE 3000 J/KG AND A SUBSTANTIAL AMOUNT OF DEEP LAYER SHEAR TO SUPPORT VIGOROUS SUPERCELL THUNDERSTORMS. SUPERCELL STORM MOTION WILL BE SOUTHEAST AT AROUND 20 TO 25 KNOTS (NON SUPERCELL STORM MOTION BEING MORE EASTERLY). THE STORM PREDICTION CENTER (SPC) PROBABILISTIC HAIL AND WIND ARE VERY HIGH ACROSS MUCH OF THE DDC FORECAST AREA...INCLUDING ALL POINTS SOUTH OF HIGHWAY 4 AND EAST OF HIGHWAY 83. THE SPC PROBABILISTIC SEVERE WEATHER THREATS LOOK PRETTY GOOD AND AGREE ON JUST ABOUT ALL ACCOUNTS. THE ONLY THING I QUESTION IS THE TORNADO POTENTIAL...AS CONVECTIVE MODE AFTER A FEW HOURS MAY TRANSITION MORE TO A QUASI-LINEAR SIGNIFICANT SEVERE EPISODE (DAMAGING TO DESTRUCTIVE WIND POTENTIAL 80+ MPH). THIS MAY NOT OCCUR UNTIL LATER THIS EVENING AS THE SEVERE WEATHER EVENT SHIFTS INTO OKLAHOMA. IF THE SUPERCELL PHASE CAN LAST SEVERAL HOURS THEN THE TORNADO POTENTIAL WILL DEFINITELY BE ENHANCED...AND FOR THAT REASON THE 10 PERCENT TORNADO POTENTIAL (PROB OF A TORNADO WITHIN 25 MILES OF A POINT) DOES LOOK JUSTIFIED FOR AREAS GENERALLY SOUTHEAST OF A LIBERAL TO JETMORE TO LARNED LINE. DURING THE EVENING HOURS...THE SEVERE WEATHER THREAT WILL DIMINISH FROM NORTH TO SOUTH AS THE MAIN AREA SHIFTS INTO NORTHERN OKLAHOMA...HOWEVER WILL MAINTAIN SOME 20-50 POPS IN THE SOUTHEAST HALF OF THE FORECAST AREA THROUGH THE 06-09Z TIME FRAME AS ADDITIONAL STORMS MAY DEVELOP IN THE WAKE OF THE PRIMARY ROUND. ANYTHING DEVELOPING AFTER THE PRIMARY ROUND WILL HAVE MUCH LESS INSTABILITY TO WORK WITH AND THE SEVERE WEATHER THREAT SHOULD BE RATHER LOW. THE REST OF THE FORECAST FOR LATE TONIGHT AND TOMORROW WAS ESSENTIALLY UNCHANGED AS SUBSIDENCE AND DRIER AIR MOVES IN ON NORTHEAST WINDS. TEMPERATURES WILL STRUGGLE TO ESCAPE THE LOWER 70S OVER MUCH OF SOUTHWEST KANSAS ON THURSDAY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 256 PM CDT WED MAY 30 2012 AFTER THE SHORTWAVE TROUGH MENTIONED IN THE SHORT TERM DISCUSSION PASSES TO THE EAST, SURFACE HIGH PRESSURE WILL BUILD INTO WESTERN KANSAS THURSDAY AND THURSDAY NIGHT. THURSDAY WILL BE COOLER BEHIND THE FRONT WITH HIGHS IN THE 70S. THURSDAY NIGHT'S LOWS WILL BE FAIRLY CHILLY IN THE 40S AS SKIES REMAIN PARTLY CLOUDY WITH FAIRLY LIGHT SOUTHERLY WINDS. HOWEVER, IF THERE ARE MORE CLOUDS THAN CLEAR AREAS, THEN UPPER 40S WOULD BE MORE LIKELY THAN LOWER OR MID 40S. THERE IS A VERY SLIGHT CHANCE OF ELEVATED SHOWERS DEVELOPING TOWARD THURSDAY MORNING AS WARM ADVECTION BEGINS IN THE ABSENCE OF SIGNIFICANT MID-LEVEL CAPPING. WEAK UPPER-LEVEL RIDGING IS PROGGED BY ALL THE MODELS TO DEVELOP ACROSS THE ROCKIES BY FRIDAY AND SATURDAY AND PERSIST INTO SUNDAY, WITH NORTHWEST TO WEST-NORTHWESTERLY MID TO HIGH-LEVEL FLOW ACROSS THE ROCKIES. THERE WILL BE A SLIGHT MID-LEVEL DOWNSLOPE COMPONENT ACROSS THE ROCKIES, WHICH WILL TEND TO SUPPORT SOUTHERLY WINDS AND MOISTURE TRANSPORT INTO KANSAS. GIVEN THAT MID-LEVEL CAPPING TENDS TO BE WEAK IN THESE REGIMES, NOCTURNAL STORM CLUSTERS COULD DEVELOP SOMEWHERE ACROSS THE CENTRAL PLAINS IN THE MID-LEVEL BAROCLINIC ZONE, POSSIBLY AS EARLY AS THURSDAY NIGHT(AS ALREADY MENTIONED), BUT MORE LIKELY BY FRIDAY NIGHT. THE WARMEST TEMPERATURES FRIDAY AND SATURDAY WILL BE IN FAR SOUTHWEST KANSAS CLOSER TO THE LEE TROUGH WHERE HIGHS COULD REACH INTO THE UPPER 80S TO LOWER 90S, WHILE SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED FURTHER EAST. THE MID TO UPPER-LEVEL FLOW WILL BECOME MORE ZONAL BY SUNDAY, ALLOWING FOR SOME LOWERING OF SURFACE PRESSURES AND WARM ADVECTION IN THE LEE OF THE ROCKIES ALONG WITH WARMING TEMPERATURES IN THE LOWER TROPOSPHERE ACROSS THE CENTRAL PLAINS. HIGHS COULD REACH TO BETWEEN 95 AND 100F. A DEEP UPPER-LEVEL TROUGH WILL AMPLIFY OFF OF THE WEST COAST BY MONDAY, WITH UPPER-LEVEL RIDGING ACROSS THE PLAINS. MONDAY SHOULD BE FAIRLY DRY WITH HIGH AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S. ISOLATED EVENING THUNDERSTORMS CANNOT BE RULED OUT AS THE MODELS ARE DEPICTING A WEAK SURFACE BOUNDARY CLOSE BY. THERE IS SOME UNCERTAINTY WITH REGARDS TO THE EVOLUTION OF THE LARGE SCALE PATTERN BY TUESDAY AND WEDNESDAY OF NEXT WEEK AND THEREAFTER. THE ECMWF AND GEM PROGRESS THE UPPER-LEVEL TROUGH INTO CALIFORNIA/NEVADA AREA BY WEDNESDAY WHILE THE GFS PROGRESSES THE TROUGH INTO THE NORTHERN ROCKIES AND WESTERN CANADA. BUT ALL THREE OF THESE MODELS MAINTAIN UPPER-LEVEL RIDGING ACROSS THE PLAINS THROUGH WEDNESDAY. HOWEVER, THE GFS AND ECMWF SHOW PRECIPITATION IN THE MIDDLE OF THE RIDGE AXIS EACH DAY, POSSIBLY AS A RESULT OF DAYTIME HEATING AND WEAK CAPPING. ALSO, THE ECMWF HINTS AT A PLUME OF MID-LEVEL MOISTURE PROGRESSING FROM THE TROPICS INTO WESTERN KANSAS, AND THIS COULD ALSO RESULT IN PRECIPITATION EVEN IN THE UPPER-LEVEL RIDGE AXIS. DESPITE THE UPPER-LEVEL RIDGING, AFTERNOON TEMPERATURES COULD BE HELD DOWN INTO THE UPPER 80S TO LOWER 90S TUESDAY BY CLOUDS AND PRECIPITATION IF THIS MOIST SCENARIO ACTUALLY PANS OUT. SEVERE WEATHER CHANCES LOOK MINIMAL DUE TO THE WEAK WINDS THROUGHOUT THE TROPOSPHERE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 604 PM CDT WED MAY 30 2012 ONGONG CONVECTION NEAR HAYS WILL BRIEFLY TAPER OFF BETWEEN 00Z AND 01Z BEFORE ANOTHER ROUND OF THUNDERSTORMS CROSSES NORTH CENTRAL KANSAS EARLY THIS EVENING. THIS AREA OF THUNDERSTORMS WILL BE ASSOCIATED WITH A COLD FRONT SO ONCE THIS CROSSES NORTH CENTRAL KANSAS THE PRECIPITATION IS EXPECTED TO END AS GUSTY NORTH WINDS DEVELOP IN THE WAKE OF THIS FRONT. BASED ON DPROG/DT THIS FRONT/THUNDERSTORMS WILL ALSO BE LOCATED IN THE GCK AREA BETWEEN 01Z AND 03Z AND DDC BETWEEN 02Z AND 04Z. BEHIND THIS FRONT GUSTY NORTH WINDS AND MVFR CIGS ARE BRIEFLY EXPECTED FOR SEVERAL HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 72 47 83 / 50 10 10 20 GCK 52 72 47 84 / 70 10 10 20 EHA 54 76 50 89 / 20 10 10 10 LBL 53 75 49 87 / 40 10 10 10 HYS 52 69 46 78 / 70 10 20 20 P28 59 72 48 78 / 70 10 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...UMSCHEID SHORT TERM...UMSCHEID LONG TERM...FINCH AVIATION...BURGERT
Hazardous weather outlook, May 30, 10:13 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1013 PM CDT WED MAY 30 2012 KSZ030-031-043>046-061>066-074>081-084>090-010315- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1013 PM CDT WED MAY 30 2012 /913 PM MDT WED MAY 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THE PERIOD FRIDAY THROUGH TUESDAY, THERE IS A SLIGHT CHANCE FOR STRONG STORMS WITH HAIL UP TO GOLF BALLS EACH AFTERNOON AND EVENING. ANY SEVERE STORM THAT MIGHT DEVELOP IS ONLY EXPECTED TO BE ISOLATED IN NATURE, WITH WIDESPREAD STRONG TO SEVERE STORMS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, May 30, 9:42 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
942 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 11 N LAKIN 38.10N 101.26W
05/30/2012 M1.75 INCH KEARNY KS TRAINED SPOTTER
&&
WHOVORKALocal storm report, May 30, 9:48 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
948 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG HANSTON 38.12N 99.71W
05/30/2012 HODGEMAN KS LAW ENFORCEMENT
WIDESPREAD TREE AND POWERLINE DAMAGE WAS REPORTED IN
HANSTON ALONG WITH A FEW DAMAGED OUT BUILDINGS IN AND
AROUND TOWN. THERE WERE ALSO NUMEROUS DOWNED POWER POLES
ESPECIALLY JUST SOUTH OF HANSTON.
&&
UMSCHEIDLocal storm report, May 30, 10:00 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1000 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 S MUNJOR 38.74N 99.26W
05/30/2012 E2.00 INCH ELLIS KS PUBLIC
0418 PM HAIL 5 N ANTONINO 38.85N 99.37W
05/30/2012 E2.00 INCH ELLIS KS PUBLIC
0420 PM HAIL NNW HAYS 38.88N 99.32W
05/30/2012 E1.50 INCH ELLIS KS PUBLIC
0420 PM HAIL N HAYS 38.88N 99.32W
05/30/2012 E2.75 INCH ELLIS KS TRAINED SPOTTER
0428 PM HAIL 1 W HAYS 38.88N 99.34W
05/30/2012 E1.75 INCH ELLIS KS PUBLIC
0437 PM HAIL 5 SW ALEXANDER 38.42N 99.62W
05/30/2012 E1.00 INCH NESS KS PUBLIC
0439 PM HAIL 5 NE PFEIFER 38.74N 99.09W
05/30/2012 E1.75 INCH ELLIS KS PUBLIC
0442 PM HAIL 5 NE PFEIFER 38.75N 99.10W
05/30/2012 E2.50 INCH ELLIS KS PUBLIC
0444 PM HAIL 5 NE PFEIFER 38.75N 99.10W
05/30/2012 E1.75 INCH ELLIS KS PUBLIC
0459 PM HAIL 8 SE BEELER 38.35N 100.09W
05/30/2012 E1.00 INCH NESS KS PUBLIC
0500 PM HAIL 4 SE ALEXANDER 38.43N 99.51W
05/30/2012 E1.00 INCH RUSH KS PUBLIC
0512 PM HAIL 5 NNE PFEIFER 38.77N 99.12W
05/30/2012 E1.50 INCH ELLIS KS PUBLIC
0512 PM HAIL 1 S ALEXANDER 38.46N 99.55W
05/30/2012 E1.75 INCH RUSH KS LAW ENFORCEMENT
0524 PM HAIL 1 E ALEXANDER 38.47N 99.53W
05/30/2012 E2.50 INCH RUSH KS PUBLIC
0524 PM HAIL ALEXANDER 38.47N 99.55W
05/30/2012 E2.00 INCH RUSH KS PUBLIC
0546 PM HAIL 6 SSE ANTONINO 38.71N 99.33W
05/30/2012 E1.75 INCH ELLIS KS STORM CHASER
0555 PM HAIL 5 S MUNJOR 38.74N 99.26W
05/30/2012 E1.75 INCH ELLIS KS PUBLIC
0557 PM HAIL 11 SW NESS CITY 38.33N 100.03W
05/30/2012 E1.75 INCH NESS KS PUBLIC
0603 PM HAIL 12 SSW NESS CITY 38.29N 99.95W
05/30/2012 E2.00 INCH NESS KS PUBLIC
0615 PM HAIL 6 N MODOC 38.57N 101.06W
05/30/2012 E1.25 INCH SCOTT KS PUBLIC
0627 PM HAIL 1 S SCOTT STATE LAKE 38.66N 100.92W
05/30/2012 E1.75 INCH SCOTT KS TRAINED SPOTTER
0638 PM HAIL 9 N JETMORE 38.21N 99.92W
05/30/2012 M1.00 INCH HODGEMAN KS CO-OP OBSERVER
0641 PM HAIL 1 S ALEXANDER 38.46N 99.55W
05/30/2012 E2.50 INCH RUSH KS PUBLIC
0647 PM HAIL 8 N JETMORE 38.20N 99.92W
05/30/2012 E1.00 INCH HODGEMAN KS CO-OP OBSERVER
0650 PM HAIL 5 SE ALEXANDER 38.41N 99.49W
05/30/2012 E1.00 INCH RUSH KS PUBLIC
0720 PM HAIL 6 SW FRIEND 38.18N 100.97W
05/30/2012 E0.88 INCH FINNEY KS PUBLIC
0724 PM HAIL 11 N JETMORE 38.24N 99.89W
05/30/2012 E1.00 INCH HODGEMAN KS PUBLIC
0724 PM TSTM WND GST 11 N JETMORE 38.24N 99.89W
05/30/2012 E70.00 MPH HODGEMAN KS PUBLIC
0725 PM HAIL 6 S NEKOMA 38.39N 99.44W
05/30/2012 M1.75 INCH RUSH KS PUBLIC
0730 PM HAIL 11 N LAKIN 38.10N 101.26W
05/30/2012 M1.75 INCH KEARNY KS TRAINED SPOTTER
0735 PM TSTM WND DMG HANSTON 38.12N 99.71W
05/30/2012 HODGEMAN KS LAW ENFORCEMENT
WIDESPREAD TREE AND POWERLINE DAMAGE WAS REPORTED IN
HANSTON ALONG WITH A FEW DAMAGED OUT BUILDINGS IN AND
AROUND TOWN. THERE WERE ALSO NUMEROUS DOWNED POWER POLES
ESPECIALLY JUST SOUTH OF HANSTON.
0735 PM TSTM WND DMG JETMORE 38.08N 99.89W
05/30/2012 HODGEMAN KS LAW ENFORCEMENT
POWER LINES AND TREES WERE DOWNED AND ROOFS WERE DAMAGED.
0737 PM HAIL 5 NW HANSTON 38.17N 99.77W
05/30/2012 E1.00 INCH HODGEMAN KS PUBLIC
0759 PM TSTM WND GST 3 NE KINSLEY 37.95N 99.37W
05/30/2012 E65.00 MPH EDWARDS KS STORM CHASER
WINDS WERE ESTIMATED AT 60 TO 70 MPH.
0800 PM HAIL 6 NNW DODGE CITY 37.84N 100.06W
05/30/2012 E1.00 INCH FORD KS LAW ENFORCEMENT
0800 PM TSTM WND GST 3 E BELLEFONT 37.88N 99.60W
05/30/2012 E70.00 MPH FORD KS STORM CHASER
0813 PM TSTM WND GST 6 ENE FORD 37.66N 99.64W
05/30/2012 M74.00 MPH FORD KS STORM CHASER
0824 PM HAIL 4 SW ENSIGN 37.62N 100.29W
05/30/2012 E1.00 INCH GRAY KS PUBLIC
0830 PM TSTM WND DMG 5 W PRATT 37.65N 98.83W
05/30/2012 PRATT KS EMERGENCY MNGR
THERE WERE FIVE POWER POLES DOWN AND WINDS ESTIMATED AT
70 MPH.
0851 PM TSTM WND GST 1 NE COLDWATER 37.27N 99.32W
05/30/2012 E70.00 MPH COMANCHE KS STORM CHASER
0901 PM HAIL 9 NW ENGLEWOOD 37.14N 100.08W
05/30/2012 E1.00 INCH CLARK KS PUBLIC
0911 PM TSTM WND GST 6 SSE SAWYER 37.42N 98.66W
05/30/2012 E60.00 MPH BARBER KS PUBLIC
&&
KSUGDENSpecial weather statement, May 30, 11:48 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1148 PM CDT WED MAY 30 2012
KSZ087-088-310530-
CLARK-MEADE-
1148 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MEADE AND SOUTHWESTERN
CLARK COUNTIES...
AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MEADE...MOVING SOUTH AT 20
MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3699 10061 3711 10063 3730 10063 3731 10011
3699 10000
TIME...MOT...LOC 0449Z 348DEG 15KT 3718 10020
18Local storm report, May 31, 12:02 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1202 AM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 5 SE KISMET 37.16N 100.63W
05/30/2012 M0.88 INCH MEADE KS LAW ENFORCEMENT
&&
WHOVORKASpecial weather statement, May 31, 12:03 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1203 AM CDT THU MAY 31 2012 KSZ086-310545- SEWARD- 1203 AM CDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEWARD COUNTY... AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KISMET...MOVING SOUTH AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3722 10106 3723 10064 3699 10063 3699 10106 TIME...MOT...LOC 0502Z 359DEG 20KT 3712 10074 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 26 min |
| May 30, 7:20 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 41 min |
| May 30, 7:32 PM CDT | Areal Flood Warning | DDC | Ness, Rush | 6 hr |
| May 30, 7:36 PM CDT | Tornado Warning | DDC | Edwards, Ford, Hodgeman | 15 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa, Pawnee | 60 min |
| May 30, 8:11 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Edwards, Kiowa, Pawnee, Pratt, Stafford | 64 min |
| May 30, 8:15 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Kiowa, Meade | 60 min |
| May 30, 8:50 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Ford, Gray, Kiowa and 2 more | 40 min |
| May 30, 9:01 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Pratt | 59 min |
| May 30, 11:48 PM CDT | Special Weather Statement | DDC | Meade | 42 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.